MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN LITE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient had tooth extractions of tooth 2.3 and 2.1, requiring implants, and cervical resorption on tooth 1.3 and 2.2.The patient's last order was in 2016.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - the health of the bone and gums which support the teeth may be impaired or aggravated" and "the length of the roots of the teeth may be shortened during orthodontic treatment, which may become a threat to the longevity of the teeth" and "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".The treating doctor confirmed that there were other risk factors that may have contributed to root resorption and the patient's treatment was 8-9 years ago.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners contributed to root resorption and the required tooth extractions (permanent impairment), therefore, this event it is being filed as an mdr.There is no conclusive evidence to confirm the date of the required tooth extractions, and the date (b3) is based on the timelines reported to align and compared to the patient information.
 
Additional Manufacturer Narrative
Adding product-specific information after further device record analysis.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key20843398
Report Number2953749-2024-03366
Device Sequence Number14392176
Product Code NXC
UDI-Device Identifier00816063020066
UDI-Public(01)00816063020066(10)0019762978(13)160402(91)03952543XXN
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN LITE
Device Catalogue Number8523
Device Lot Number19762978
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age55 YR
Patient SexMale